Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Asymptotic abelianness of infinite factors


Author: M. S. Glaser
Journal: Trans. Amer. Math. Soc. 178 (1973), 41-56
MSC: Primary 46L10
DOI: https://doi.org/10.1090/S0002-9947-1973-0317062-0
MathSciNet review: 0317062
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Studying Pukánszky’s type III factor, ${M_2}$, we show that it does not have the property of asymptotic abelianness and discuss how this property is related to property L. We also prove that there are no asymptotic abelian ${\text {II}_\infty }$ factors. The extension (by ampliation) of central sequences in a finite factor, N, to $M \otimes N$ is shown to be central. Also, we give two examples of the reduction (by equivalence) of a central sequence in $M \otimes N$ to a sequence in N. Finally, applying the definition of asymptotic abelianness of ${C^\ast }$-algebras to ${W^\ast }$-algebras leads to the conclusion that all factors satisfying this property are abelian.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46L10

Retrieve articles in all journals with MSC: 46L10


Additional Information

Keywords: Asymptotic abelianness, type III factor, type <!– MATH ${\text {II}_\infty }$ –> <IMG WIDTH="38" HEIGHT="38" ALIGN="MIDDLE" BORDER="0" SRC="images/img2.gif" ALT="${\text {II}_\infty }$"> factor, property L, central sequence, equivalent sequences, trivial sequence, <IMG WIDTH="15" HEIGHT="21" ALIGN="BOTTOM" BORDER="0" SRC="images/img1.gif" ALT="$^\ast$">-automorphism, invariant state, strong convergence, uniform convergence
Article copyright: © Copyright 1973 American Mathematical Society